Volume 11, pp. 93A, 2000.

Addendum to Cholesky-like Factorizations of Skew-Symmetric Matrices

Peter Benner, Ralph Byers, Heike Fassbender, Volker Mehrmann, and David Watkins

We have learned that Bunch [1] studied stable decompositions of skew-symmetric matrices some twenty years ago. As it turns out, our Cholesky-like decomposition $B = R^{T}JR$ is essentially the same as the decomposition proposed by Bunch.

Acknowledgment. We thank Nick Higham for bringing Bunch’s work to our attention.

[1] J. R. Bunch, A note on the stable decomposition of skew-symmetric matrices, Math. Comp., 38 (1982), pp. 475–479.

Full Text (PDF) [35 KB]

< Back